Alert archive / Florida / Severe Thunderstorm Warnings in 1994

Severe Thunderstorm Warning 52, NWS Melbourne, FL

June 13, 1994Flagler County, Florida

NWS Melbourne, FL issued this severe thunderstorm warning at Jun 13, 1994, 3:44 PM EDT for Flagler County, Florida. It was in force for 61 min.

The area

The counties it named.

The facts

Issued
Jun 13, 1994, 3:44 PM EDT (19:44 UTC)
Expired
Jun 13, 1994, 4:45 PM EDT
In force
61 min
Issued by
NWS Melbourne, FL
Area
Whole counties

County Flagler County, FL

The nearest sounding before it

Jacksonville, FL (KAYS), launched 12:00Z, 7.7 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 12:00Z on 1994-06-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 677 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 12:00Z on 1994-06-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 22 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
677 J/kg
Mixed-layer CIN
-46 J/kg
Mixed-layer LCL
881 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
22 m²/s²
0-3 km storm-relative helicity
38 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS1 KDAB 131945 RRA
SVRDAB
FLC035-132045-
 
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DAYTONA BEACH FL
344 PM EDT MON JUN 13 1994
 
THE NATIONAL WEATHER SERVICE IN DAYTONA BEACH HAS ISSUED A
SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL  445 PM EDT
FOR PEOPLE IN THE FOLLOWING LOCATION...
 
IN NORTHEAST FLORIDA
 
   ...SOUTHERN FLAGLER COUNTY
 
...SEVERE THUNDERSTORM MOVING THROUGH SOUTHERN FLAGLER COUNTY...
 
AT 345 PM... NATIONAL WEATHER SERVICE RADAR INDICATED A SEVERE
THUNERSTORM JUST SOUTH OF BUNNELL.  MOVEMENT WAS SOUTH AT 25 MPH.
 
 
 
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 55
MPH...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN.
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR
OF YOUR HOME OR BUSINESS.  HEAVY RAINS FLOOD ROADS QUICKLY SO
DON'T DRIVE INTO AREAS WHERE WATER COVERS THE ROAD.
 
AS THE THUNDERSTORMS MOVE OUT OVER THE COASTAL WATERS...BOATERS
IN THE THREATENED AREA CAN EXPECT STRONG WINDS...ROUGH SEAS AND
LIGHTNING. BOATERS SHOULD TAKE NECESSARY ACTION TO AVOID THE
DANGEROUS THUNDERSTORMS.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 13, 2:36 PM EDT, 1 hour 8 minutes earlier.

Area forecast discussion, Jun 13, 2:36 PM EDT, 1 hour 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
230 PM EDT MON JUN 13 1994

DP LYR RDG FCST TO RMN ENTRENCHED ACRS CNTL FL THRU PD. MSTR TO RMN
DEEPEST ACRS NE AND E CNTL FL ACCORDING TO ETA/NGM GRIDDED DATA. XPCT
ENUF MSTR FOR SCT TRW CVRG ALNG LAKE/SEA BRZ BDRYS NXT TWO AFTNS. LTL
CHG IN TMP FCST AS NR CLIMO PTRN PERSISTS.

@1...VOLUSIA BREVARD INDIAN RIVER MARTIN ST LUCIE
@2...LAKE SEMINOLE ORANGE OSCEOLA OKEECHOBEE

MCO 73/92/73/93 2323
DAB 71/91/72/91 1313
MLB 74/90/74/90 1313

.MLB...NONE.

SMS/65

In the hours before

Special weather statement, Jun 13, 2:49 PM EDT, 55 minutes before
FLZ041-047-501-131955-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
250 PM EDT MON JUN 13 1994

...ISOLATED STRONG THUNDERSTORM OVER SOUTHERN VOLUSIA COUNTY...

AT 245 PM...MELBOURNE WEATHER RADAR INDICATED A STRONG
THUNDERSTORM...5 TO 10 MILES WEST OF THE COAST BETWEEN EDGEWATER
AND OAK HILL. THE STORM WAS DRIFTING SOUTHEAST AT 5 MPH AND WILL
LIKELY AFFECT OAK HILL...MAYTOWN...AND SCOTTSMOOR DURING THE NEXT
HOUR.

IF YOU ARE OUTDOORS...MOVE TO A PLACE OF SHELTER IMMEDIATELY IF A
STORM APPROACHES. FREQUENT CLOUD TO GROUND LIGHTNING...WIND GUSTS
TO 40 MPH...VERY HEAVY RAINFALL AND SMALL HAIL ARE ALL POSSIBLE
WITH THIS STORM.

MARINERS WITHIN THE SOUTHERN VOLUSIA AND NO$RTHERN BREVARD COUNTY
INTRACOASTAL WATERS SHOULD AVOID THIS STORM IF POSSIBLE.

SPRATT
Special weather statement, Jun 13, 2:50 PM EDT, 54 minutes before
FLZ041-047-501-131955-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
250 PM EDT MON JUN 13 1994

...ISOLATED STRONG THUNDERSTORM OVER SOUTHERN VOLUSIA COUNTY...

AT 245 PM...MELBOURNE WEATHER RADAR INDICATED A STRONG
THUNDERSTORM...5 TO 10 MILES WEST OF THE COAST BETWEEN EDGEWATER
AND OAK HILL. THE STORM WAS DRIFTING SOUTHEAST AT 5 MPH AND WILL
LIKELY AFFECT OAK HILL...MAYTOWN...AND SCOTTSMOOR DURING THE NEXT
HOUR.

IF YOU ARE OUTDOORS...MOVE TO A PLACE OF SHELTER IMMEDIATELY IF A
STORM APPROACHES. FREQUENT CLOUD TO GROUND LIGHTNING...WIND GUSTS
TO 40 MPH...VERY HEAVY RAINFALL AND SMALL HAIL ARE ALL POSSIBLE
WITH THIS STORM.

MARINERS WITHIN THE SOUTHERN VOLUSIA AND NORTHERN BREVARD COUNTY
INTRACOASTAL WATERS SHOULD AVOID THIS STORM IF POSSIBLE.

SPRATT
Special weather statement, Jun 13, 3:10 PM EDT, 34 minutes before
FLZ038-501-132010-

SPECIAL WEATHER STATEMENT AND MARINE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DAYTONA BEACH FL
310 PM EDT MON JUN 13 1994

...STRONG THUNDERSTORMS IN FLAGLER COUNTY...

STRONG THUNDERSTORMS WERE OVER NORTHEAST FLAGLER COUNTY...JUST
NORTH OF FLAGLER BEACH.  MOVEMENT OF THESE THUNDERSTORMS WERE
SOUTHEAST AT 20 MPH.

THESE THUNDERSTORMS WERE APPROACHING THE COASTLINE. BOATERS
SHOULD BE ALERT FOR GUSTY WINDS AND ROUGH SEAS.

THESE THUNDERSTORMS CONTAIN VERY HEAVY RAINFALL AND DANGEROUS
LIGHTNING.

AT SIGNS OF AN IMPENDING STORM...TOWERING THUNDERHEADS...DARKENING
SKIES...LIGHTNING AND INCREASING WINDS...MOVE TO A PLACE OF SAFETY.
TUNE IN NOAA WEATHER RADIO OR YOUR LOCAL RADIO OR TV STATION FOR
THE LATEST WEATHER INFORMATION.
Special weather statement, Jun 13, 3:10 PM EDT, 34 minutes before
FLZ038-501-132010-

SPECIAL WEATHER STATEMENT AND MARINE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DAYTONA BEACH FL
310 PM EDT MON JUN 13 1994

...STRONG THUNDERSTORMS IN FLAGLER COUNTY...

STRONG THUNDERSTORMS WERE OVER NORTHEAST FLAGLER COUNTY...JUST
NORTH OF FLAGLER BEACH.  MOVEMENT OF THESE THUNDERSTORMS WERE
SOUTHEAST AT 20 MPH.

THESE THUNDERSTORMS WERE APPROACHING THE COASTLINE. BOATERS
SHOULD BE ALERT FOR GUSTY WINDS AND ROUGH SEAS.

THESE THUNDERSTORMS CONTAIN VERY HEAVY RAINFALL AND DANGEROUS
LIGHTNING.

AT SIGNS OF AN IMPENDING STORM...TOWERING THUNDERHEADS...DARKENING
SKIES...LIGHTNING AND INCREASING WINDS...MOVE TO A PLACE OF SAFETY.
TUNE IN NOAA WEATHER RADIO OR YOUR LOCAL RADIO OR TV STATION FOR
THE LATEST WEATHER INFORMATION.
Special weather statement, Jun 13, 3:24 PM EDT, 20 minutes before
FLZ041-044>047-053-054-058-059-064-501-132030-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
327 PM EDT MON JUN 13 1994

...ISOLATED STRONG THUNDERSTORM NEAR THE VOLUSIA...BREVARD COUNTY
LINE...

AT 325 PM...WEATHER RADAR AT MELBOURNE INDICATED A STRONG
THUNDERSTORM OVER MAYTOWN. THE STORM WAS MOVING SOUTH AT 5 TO 10
MPH...ALONG THE SEA BREEZE. THE STORM IS EXPECTED TO MOVE ALONG THE
BREVARD COUNTY LINE...TO BETWEEN OVIEDO AND MIMS THROUGH 4 PM.

WIND GUSTS TO 40 MPH WILL BE POSSIBLE AHEAD OF THIS STORM ACROSS
INLAND BREVARD COUNTY. INTERESTS ALONG THE INTRACOASTAL WATERWAYS
OF NORTHERN BREVARD COUNTY MAY EXPERIENCE BRIEF WIND GUSTS UP TO 30
KNOTS.

OTHER SCATTERED SHOWERS AND THUNDERSTORMS WERE FROM 5 MILES WEST OF
FLAGLER BEACH...THROUGH THE OCALA NATIONAL FOREST...TO SANFORD.

STAY TUNED TO NOAA WEATHER RADIO OR YOUR LOCAL RADIO OR TV STATION
FOR THE LATEST WEATHER INFORMATION.

SPRATT
Special weather statement, Jun 13, 3:27 PM EDT, 17 minutes before
FLZ041-044>047-053-054-058-059-064-501-132030-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
327 PM EDT MON JUN 13 1994

...ISOLATED STRONG THUNDERSTORM NEAR THE VOLUSIA...BREVARD COUNTY
LINE...

AT 325 PM...WEATHER RADAR AT MELBOURNE INDICATED A STRONG
THUNDERSTORM OVER MAYTOWN. THE STORM WAS MOVING SOUTH AT 5 TO 10
MPH...ALONG THE SEA BREEZE. THE STORM IS EXPECTED TO MOVE ALONG THE
BREVARD COUNTY LINE...TO BETWEEN OVIEDO AND MIMS THROUGH 4 PM.

WIND GUSTS TO 40 MPH WILL BE POSSIBLE AHEAD OF THIS STORM ACROSS
INLAND BREVARD COUNTY. INTERESTS ALONG THE INTRACOASTAL WATERWAYS
OF NORTHERN BREVARD COUNTY MAY EXPERIENCE BRIEF WIND GUSTS UP TO 30
KNOTS.

OTHER SCATTERED SHOWERS AND THUNDERSTORMS WERE FROM 5 MILES WEST OF
FLAGLER BEACH...THROUGH THE OCALA NATIONAL FOREST...TO SANFORD.

STAY TUNED TO NOAA WEATHER RADIO OR YOUR LOCAL RADIO OR TV STATION
FOR THE LATEST WEATHER INFORMATION.

SPRATT

Nearby

Severe Thunderstorm Warnings in Florida, 1994Every severe thunderstorm warning in 1994

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.